Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
187 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Joint, muscular pain, loss of strength. Taking anastrzole, other diabetic medications. Side effects?

I am a 55 year old woman, 5 5 in height, 15 stone in weight. I had a diagnosis of breast cancer 3 years ago which involved a mastectomy . I am now experiencing joint pain in the opposite side to my operation, and also significant muscular pain and loss of strength. I am taking anastrzole amongst a range of other medication relating to diabetes. Could this problem relate to the anastrozole?
Fri, 19 Jul 2013
Report Abuse
Orthopaedic Surgeon, Joint Replacement 's  Response
Hi, thanks for writing to HCM.

Anastrozole is a Aromatase inhibitor used in the treatment of breast cancer in post menopausal women.

Anastrozole lowers the oestrogen levels in the body which will slow down the growth of certain breast tumours which needs oestrogen to grow. So Anastrozole indirectly causes decreased bone mineral density which inturn causes osteoporosis leading to bone and joint pains.

Your knee joint pain could also be attributed to Osteoarthritis which is common at your age.

Hope this information is helpful. Good day

I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Knee pain


Joint, muscular pain, loss of strength. Taking anastrzole, other diabetic medications. Side effects?

Hi, thanks for writing to HCM. Anastrozole is a Aromatase inhibitor used in the treatment of breast cancer in post menopausal women. Anastrozole lowers the oestrogen levels in the body which will slow down the growth of certain breast tumours which needs oestrogen to grow. So Anastrozole indirectly causes decreased bone mineral density which inturn causes osteoporosis leading to bone and joint pains. Your knee joint pain could also be attributed to Osteoarthritis which is common at your age. Hope this information is helpful. Good day